Journal Front Page
News & Events
ACENOCOUMAROL (NICOUMALONE) INDUCED GASTROINTESTINAL BLEEDING
Shantanu M. Deshmukh*, Megha M. Ahuja
Pharm D student, Government college of pharmacy, Amravati.
Nicoumalone is an oral vitamin K antagonist prescribed for the prevention and treatment of venous thromboembolism. The major challenge faced during the therapy were control of bleeding and identification of risk factor with cause associated with bleeding. Here we report a case study of 58 years old male presented to ICU with the complaints of hematemesis, hematuria, malena, and breathlessness. The plausible correlation of the GI bleeding is due to chronic consumption of acitrome 0.5mg orally since last one year. The blood investigation revealed anemia (hb 7g/dl). He was immediately provided with plasmolyte and kabilyte intravenously to reserve body fluids. INR/prothrombin time were measured and alternative anticoagulant from novel oral anticoagulant was started replacing acitrom. Furthermore, this case highlights the importance of regular INR/Prothrombin time monitoring in patients on oral anticoagulants to avoid further risk of bleeding.
Keywords: Acenocoumarol, GI Bleeding, INR, Prothrombin time, Genetic polymorphism.
[Full Text Article]